Alert archive / Kansas / High Wind Warnings in 2025
High Wind Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this high wind warning at Mar 3, 2025, 1:52 PM CST for 26 counties in Kansas. It took effect at Mar 4, 2025, 12:00 PM CST. It was in force for 21 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 3, 2025, 1:52 PM CST (19:52 UTC)
- In effect from
- Mar 4, 2025, 12:00 PM CST
- Expired
- Mar 5, 2025, 9:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 12:48 PM CST | NON-TSTM WND GST 58 | Russell Airport, KS | |
| Mar 4, 3:53 PM CST | NON-TSTM WND GST 68 | Russell Airport, KS | |
| Mar 4, 4:06 PM CST | NON-TSTM WND GST 58 | 1 Sse Wichita Eisenhowe, KS | ASOS station KICT Wichita Eisenhower Airport. |
| Mar 4, 4:34 PM CST | NON-TSTM WND GST 55 | 3 Wsw Langdon, KS | Mesonet station UP423 2.8 W Langdon (UPR). |
| Mar 4, 4:41 PM CST | NON-TSTM WND GST 55 | 3 E Hutchinson, KS | ASOS station KHUT Hutchinson Municipal Airport. |
| Mar 4, 4:45 PM CST | NON-TSTM WND DMG | 4 Ene Wilson, KS | Semi truck reported blown over along I-70 near mile marker 209. |
| Mar 4, 5:22 PM CST | NON-TSTM WND GST 54 | Kingman Airport, KS | |
| Mar 4, 5:23 PM CST | NON-TSTM WND GST 61 | 3 Ene New Cambria, KS | Mesonet station UR445 3.2 E New Cambria (UPR). |
| Mar 4, 5:34 PM CST | NON-TSTM WND GST 60 | 3 E Hutchinson, KS | ASOS station KHUT Hutchinson Municipal Airport. |
| Mar 4, 5:59 PM CST | NON-TSTM WND GST 59 | 1 W Great Bend Airport, KS | AWOS station KGBD Great Bend Municipal Airpt. |
| Mar 4, 6:25 PM CST | NON-TSTM WND GST 58 | 7 Ssw Westfall, KS | Mesonet station K5ELW I-70 @ MP 229 Lincoln Co. |
| Mar 4, 6:35 PM CST | NON-TSTM WND GST 56 | 2 W Lyons, KS | Lyons Airport. |
| Mar 4, 6:45 PM CST | NON-TSTM WND GST 60 | 1 W Great Bend Airport, KS | AWOS station KGBD Great Bend Municipal Airpt. |
| Mar 4, 6:50 PM CST | NON-TSTM WND GST 62 | 3 E Hutchinson, KS | ASOS station KHUT Hutchinson Municipal Airport. |
| Mar 4, 8:04 PM CST | NON-TSTM WND GST 61 | 1 W Canton, KS | Mesonet station UP317 0.8 W Canton (UPR). |
| Mar 4, 8:05 PM CST | NON-TSTM WND GST 58 | 3 Ne Bunker Hill, KS | Kansas State Mesonet - Bunker Hill 3NE. |
| Mar 4, 8:34 PM CST | NON-TSTM WND GST 68 | 3 Ene New Cambria, KS | Mesonet station UR445 3.2 E New Cambria (UPR). |
| Mar 4, 8:39 PM CST | NON-TSTM WND GST 61 | 3 Ese Bel Aire, KS | AWOS station KAAO Jabara Airport. |
| Mar 4, 8:43 PM CST | NON-TSTM WND GST 62 | 6 Ene Kanopolis, KS | Mesonet station UP851 6.4 E Kanopolis (UPR). |
| Mar 4, 8:55 PM CST | NON-TSTM WND GST 58 | 2 Sw Mcpherson, KS | McPherson Airport AWOS. |
| Mar 4, 9:10 PM CST | NON-TSTM WND GST 61 | 3 Wsw Langdon, KS | Mesonet station UP423 2.8 W Langdon (UPR). |
| Mar 4, 9:40 PM CST | NON-TSTM WND GST 56 | 3 Ese Bel Aire, KS | Jabara Airport. |
| Mar 4, 10:08 PM CST | NON-TSTM WND GST 54 | 7 N Arkansas City, KS | Strother Field Airport. |
| Mar 4, 10:26 PM CST | NON-TSTM WND GST 58 | 3 Sw Salina, KS | ASOS station KSLN Salina Regional Airport. |
| Mar 4, 10:43 PM CST | NON-TSTM WND GST 58 | Russell Airport, KS | ASOS station KRSL Russell Municipal Airport. |
| Mar 4, 10:43 PM CST | NON-TSTM WND GST 59 | 1 Sse Wichita Eisenhowe, KS | ASOS station KICT Wichita Eisenhower Airport. |
| Mar 4, 10:46 PM CST | NON-TSTM WND GST 69 | 3 Ene New Cambria, KS | Mesonet station UR445 3.2 E New Cambria (UPR). |
| Mar 4, 11:05 PM CST | NON-TSTM WND GST 60 | 3 E Hutchinson, KS | ASOS station KHUT Hutchinson Municipal Airport. |
| Mar 4, 11:06 PM CST | NON-TSTM WND GST 68 | 1 Sse Wichita Eisenhowe, KS | ASOS station KICT Wichita Eisenhower Airport. |
| Mar 4, 11:40 PM CST | NON-TSTM WND GST 60 | 1 W Canton, KS | Mesonet station UP317 0.8 W Canton (UPR). |
| Mar 4, 11:45 PM CST | NON-TSTM WND GST 60 | 3 Sw Salina, KS | ASOS station KSLN Salina Regional Airport. |
| Mar 4, 11:52 PM CST | NON-TSTM WND GST 56 | 4 Ene Newton, KS | Newton Airport. |
| Mar 5, 12:00 AM CST | NON-TSTM WND GST 59 | 2 Nne Durham, KS | Mesonet station UP304 1.9 NE Durham. |
| Mar 5, 12:31 AM CST | NON-TSTM WND GST 58 | Russell Airport, KS | ASOS station KRSL Russell Municipal Airport. |
| Mar 5, 12:36 AM CST | NON-TSTM WND GST 65 | Wichita Eisenhower Airp, KS | |
| Mar 5, 12:36 AM CST | NON-TSTM WND GST 66 | 1 Sse Wichita Eisenhowe, KS | ASOS station KICT Wichita Eisenhower Airport. |
| Mar 5, 12:40 AM CST | NON-TSTM WND GST 59 | 3 Sw Salina, KS | ASOS station KSLN Salina Regional Airport. |
| Mar 5, 1:00 AM CST | NON-TSTM WND GST 58 | 1 W Canton, KS | Mesonet station UP317 0.8 W Canton (UPR). |
| Mar 5, 1:05 AM CST | NON-TSTM WND GST 60 | 14 Nw Howard, KS | Kansas State Mesonet - Howard 14NW. |
| Mar 5, 1:10 AM CST | NON-TSTM WND GST 60 | 3 Ne Bunker Hill, KS | Kansas State Mesonet - 3NE Bunker Hill. |
| Mar 5, 1:23 AM CST | NON-TSTM WND GST 53 | Arkansas City, KS | Some powerlines were downed across the city. |
| Mar 5, 1:37 AM CST | NON-TSTM WND GST 54 | Coffeyville Airport, KS | |
| Mar 5, 2:02 AM CST | NON-TSTM WND GST 52 | Parsons Tri City Airpor, KS | |
| Mar 5, 4:15 AM CST | NON-TSTM WND GST 52 | 3 Sse Bassett, KS | Tri-City Airport. |
| Mar 5, 4:52 AM CST | NON-TSTM WND GST 51 | 1 Wsw Chanute, KS | ASOS station KCNU Chanute Martin Johnson Airpt. |
| Mar 5, 4:52 AM CST | NON-TSTM WND GST 61 | 3 E Hutchinson, KS | ASOS station KHUT Hutchinson Municipal Airport. |
| Mar 5, 4:53 AM CST | NON-TSTM WND GST 55 | 1 Sse Wichita Eisenhowe, KS | ASOS station KICT Wichita Eisenhower Airport. |
| Mar 5, 5:15 AM CST | NON-TSTM WND GST 52 | 2 N Eureka, KS | Measured at the Eureka Airport. |
| Mar 5, 5:48 AM CST | RAIN 2.84 | 7 Nne Altoona, KS | 48-hour total. |
| Mar 5, 6:00 AM CST | RAIN 2.3 | 2 N Coffeyville, KS | 48-hour total. |
| Mar 5, 6:00 AM CST | RAIN 2.44 | 1 Ese Humboldt, KS | 48-hour total. |
| Mar 5, 6:00 AM CST | RAIN 2.74 | Erie, KS | 48-hour total. |
| Mar 5, 6:00 AM CST | RAIN 3.1 | 2 Wnw Chetopa, KS | 48-hour total. |
| Mar 5, 7:00 AM CST | RAIN 2.08 | 2 Nnw Parsons, KS | 48-hour total. |
| Mar 5, 7:00 AM CST | RAIN 2.16 | 1 Sse Howard, KS | 48-hour total. |
| Mar 5, 7:00 AM CST | RAIN 2.19 | 3 Wsw Mound Valley, KS | 48-hour total. |
| Mar 5, 7:00 AM CST | RAIN 2.19 | Moran, KS | 48-hour total. |
| Mar 5, 7:00 AM CST | RAIN 2.23 | Altamont, KS | 48-hour total. |
| Mar 5, 7:00 AM CST | RAIN 2.26 | Sedan, KS | 48-hour total. |
| Mar 5, 7:00 AM CST | RAIN 2.32 | Longton, KS | 48-hour total. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054 WWUS73 KICT 031952 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 152 PM CST Mon Mar 3 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-041000- /O.UPG.KICT.HW.A.0001.250304T1800Z-250305T1500Z/ /O.NEW.KICT.HW.W.0001.250304T1800Z-250305T1500Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Cedar Vale, Yates Center, Derby, Grenola, Great Bend, Hutchinson, Valley Center, Howard, Anthony, Marion, Independence, Sterling, Coffeyville, Longton, Arkansas City, Sylvan Grove, Madison, Cottonwood Falls, Winfield, El Dorado, McPherson, Moline, Humboldt, Salina, Iola, Lincoln, Attica, Augusta, Wellington, Eureka, Park City, Parsons, Andover, Wilson, Lyons, Wichita, Bel Aire, Chanute, Sedan, Russell, Kingman, Neodesha, Haysville, Harper, Ellsworth, Peabody, Newton, Fredonia, Strong City, Rose Hill, and Hillsboro 152 PM CST Mon Mar 3 2025 ...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 9 AM CST WEDNESDAY... * WHAT...Northwest winds 35 to 40 mph with gusts up to 65 mph expected. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...From noon Tuesday to 9 AM CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Davis
4 follow-up statements
573 WWUS73 KICT 040810 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 210 AM CST Tue Mar 4 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-042215- /O.CON.KICT.HW.W.0001.250304T1800Z-250305T1500Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Grenola, Rose Hill, Great Bend, Sylvan Grove, McPherson, Hutchinson, Cottonwood Falls, Humboldt, Derby, Arkansas City, Winfield, Parsons, Yates Center, Eureka, Park City, Valley Center, Howard, Salina, Wichita, Russell, Iola, Lyons, Cedar Vale, Marion, Haysville, Neodesha, Longton, Ellsworth, Wellington, Harper, Anthony, Chanute, Peabody, Newton, Kingman, Coffeyville, Sedan, Fredonia, Bel Aire, Attica, Moline, Independence, Madison, Hillsboro, Augusta, Andover, Wilson, El Dorado, Lincoln, Sterling, and Strong City 210 AM CST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 AM CST WEDNESDAY... * WHAT...Northwest winds 35 to 40 mph with gusts up to 65 mph expected. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...From noon today to 9 AM CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Baerg
120 WWUS73 KICT 042025 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 225 PM CST Tue Mar 4 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051030- /O.CON.KICT.HW.W.0001.000000T0000Z-250305T1500Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Moline, Harper, Valley Center, Wichita, Marion, Yates Center, Fredonia, Sedan, Cottonwood Falls, Hutchinson, Newton, Neodesha, Howard, Andover, Humboldt, Derby, Haysville, Salina, Hillsboro, Grenola, Coffeyville, Wilson, Madison, Great Bend, Winfield, Eureka, Longton, Russell, Sterling, Rose Hill, Wellington, Attica, Bel Aire, Independence, Anthony, McPherson, Peabody, Ellsworth, Kingman, Arkansas City, Lincoln, Chanute, Sylvan Grove, Lyons, Augusta, Cedar Vale, Park City, Strong City, Iola, Parsons, and El Dorado 225 PM CST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Kaufman
733 WWUS73 KICT 051146 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 546 AM CST Wed Mar 5 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051500- /O.CON.KICT.HW.W.0001.000000T0000Z-250305T1500Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of El Dorado, Lyons, Haysville, Augusta, Attica, Moline, Sylvan Grove, Rose Hill, Park City, Longton, Independence, Harper, Derby, Sterling, Eureka, Arkansas City, Great Bend, Russell, Strong City, Cedar Vale, Wichita, Neodesha, Andover, Hutchinson, Wilson, Wellington, Bel Aire, Newton, Yates Center, Anthony, Parsons, Humboldt, Cottonwood Falls, Marion, McPherson, Coffeyville, Kingman, Valley Center, Howard, Chanute, Salina, Winfield, Grenola, Iola, Lincoln, Fredonia, Ellsworth, Madison, Sedan, Hillsboro, and Peabody 546 AM CST Wed Mar 5 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...Until 9 AM CST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Baerg
442 WWUS73 KICT 051453 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 853 AM CST Wed Mar 5 2025 KSZ049-051>053-068>072-083-092>096-098>100-052200- /O.EXP.KICT.HW.W.0001.000000T0000Z-250305T1500Z/ /O.NEW.KICT.WI.Y.0002.250305T1500Z-250305T2200Z/ Saline-McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson- Allen-Sedgwick-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Andover, Howard, McPherson, Haysville, Newton, Rose Hill, Longton, El Dorado, Salina, Park City, Wichita, Winfield, Peabody, Hillsboro, Moline, Valley Center, Parsons, Madison, Humboldt, Arkansas City, Sedan, Yates Center, Bel Aire, Neodesha, Derby, Coffeyville, Cedar Vale, Wellington, Chanute, Marion, Iola, Grenola, Augusta, Cottonwood Falls, Independence, Fredonia, Eureka, and Strong City 853 AM CST Wed Mar 5 2025 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...HIGH WIND WARNING WILL EXPIRE AT 9 AM CST THIS MORNING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047-048-050-067-082-091-051600- /O.EXP.KICT.HW.W.0001.000000T0000Z-250305T1500Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper- Including the cities of Harper, Ellsworth, Sterling, Hutchinson, Sylvan Grove, Lincoln, Great Bend, Lyons, Kingman, Anthony, Attica, Russell, and Wilson 853 AM CST Wed Mar 5 2025 ...HIGH WIND WARNING WILL EXPIRE AT 9 AM CST THIS MORNING... $$ Kleinsasser
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Mar 3, 12:22 PM CST, 1 hour 30 minutes earlier. Its key messages:
- Thunderstorms likely tonight, some possibly severe
- Wind gusts up to 60 likely area-wide Tuesday afternoon - Wednesday morning
- Very high fire danger expected Tuesday and possibly Thursday
- A transition to snow is expected late Tuesday night into Wednesday morning -- greatest potential for accumulation along/north of Highway 56
Area forecast discussion, Mar 3, 12:22 PM CST, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1222 PM CST Mon Mar 3 2025 .KEY MESSAGES... - Thunderstorms likely tonight, some possibly severe - Wind gusts up to 60 likely area-wide Tuesday afternoon - Wednesday morning - Very high fire danger expected Tuesday and possibly Thursday - A transition to snow is expected late Tuesday night into Wednesday morning -- greatest potential for accumulation along/north of Highway 56 && .DISCUSSION... Issued at 321 AM CST Mon Mar 3 2025 As of 315 AM Monday morning, the initial shortwave trough, responsible for thunderstorms across far southern KS and OK yesterday is decaying as it enters southern AR. A highly amplified shortwave ridge axis is building across the central CONUS as we speak in-advance of the next potent trough poised to impact the region late tonight through Wednesday. Cyclonic midlevel flow has reached the High Plains with a deepening surface low across southeast CO. Broad low-level WAA to the east of sfc low is contributing an expanding area of low clouds from north TX through western KS. These clouds are likely to expand across our forecast area and persist through much of the day. Daytime highs will still approach the 60 degree mark this afternoon. Our attention then turns to the potential for strong/severe storms late this evening into Tuesday morning. A dryline/Pacific front is progged to quickly progress eastward across western KS this evening. The reservoir of deepest boundary layer moisture will remain generally along the I-135 corridor. Short range convective and global models suggest as the dryline/Pacific front intersects the richer moisture across central/south-central KS, rapid thunderstorm development is expected. Thunderstorm initiation looks to occur in the 9 PM to midnight timeframe. As far the potential for severe storms, the hazards and severity hinge on the base of the effective inflow layer. A common theme amongst CAM forecast soundings is a near-saturated layer through through 850 mb with steep lapse rates (near 8 C/km) above 850 mb. These same soundings reveal little, if any, mixed layer inhibition (up to 25 J/kg) across central and south central KS. The ultimate effective inflow layer will be so important as any updraft with effective inflow layers at the surface will pose a tornado threat as 0-1 and 0-3km SRH values will approach 500 m2/s2. While the strong linear forcing should foster linear quite quickly, the magnitude of SRH would support a QLCS tornado threat with any surface-based storm. Should storms remain elevated with effective inflow layers near 850 mb would pose a large hail up to quarter size and damaging winds up to 70 mph. These hazards will propagate eastward throughout the night before departing the area shortly after sunrise Tuesday. Short range trends will need to be monitored to confirm if a tornado threat may materialize. Transitioning into Tuesday afternoon and evening, the main cold front will begin to move through the area from northwest to southeast. A very strong pressure gradient behind the front will result in northwest winds between 30-40 mph with gusts up to 60 mph. Expanded the High Wind Watch for the remainder of the area with mean boundary layer winds near 55-60 mph across the entire area. With fully cured fuels, very high fire danger is expected for areas generally along/west of the Flint Hills Tuesday afternoon into Tuesday night. Finally, deformation precipitation is expected on the backside of the midlevel trough Tuesday evening into Tuesday night across a majority of the area. Thermal profiles may cool enough for snow mix as well. Deterministic and ensemble guidance from the ECMWF and GFS have aligned on the snow accumulation potential. EPS and GEFS probabilities have a near/greater than 50% for 1" of snow accumulation for areas generally north of Highway 56 Wednesday morning. Regardless of total snowfall accumulations, any snowfall combined with wind gusts up to 60 mph will create reduced visibility and the potential for difficult travel conditions. Short term trends must be monitored over the next 24-36 hours for any uptick in the snow potential. Midlevel ridging will build across the central US for the middle of next week before the next shortwave trough arrives for the latter half of this week. Fortunately, thermal profiles look to support an mostly-rain scenario. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1150 AM CST Mon Mar 3 2025 Widespread MVFR cigs continue to impact the region with some IFR still impacting parts of central KS including KGBD. Ceilings will gradually lift through the afternoon with some VFR possible briefly before ceilings lower again this evening with continued low level moisture streaming north into the area. A developing LLJ will result in some LLWS, especially over eastern Kansas impacting KCNU. A line of storms is expected to develop along a westward advancing frontal boundary after 10-11 PM tonight gradually moving eastward through the early morning hours. Some severe storms with quarter sized hail and 60-70 mph winds will be possible, especially east of I-135 after midnight. A cold front will arrive toward the end of the period over portions of central Kansas ushering in very strong northwest winds but the strongest winds are expected to arrive after the 24-hr TAF period. && .FIRE WEATHER... Issued at 321 AM CST Mon Mar 3 2025 Very high fire danger remains quite likely Tuesday and Wednesday. This heightened fire danger is tied to the very strong north to northwest winds expected late Tuesday into Wednesday. Gusts up to 60 mph are likely. && .ICT WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Tuesday afternoon through Wednesday morning for KSZ032-033-047>053-067>072-082-083-091>096-098>100. && DISCUSSION...BRF AVIATION...MWM FIRE WEATHER...BRF
Hazardous weather outlook, Mar 3, 3:34 AM CST, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 334 AM CST Mon Mar 3 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-040945- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 334 AM CST Mon Mar 3 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Thunderstorms are likely along and east of Interstate 135 late this evening into tonight. The primary concerns are large hail up to quarter size and damaging winds up to 70 mph. A tornado cannot be ruled out as well. Stay tuned as we continue to refine details with subsequent forecasts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday North to northwest wind gusts up to 60 mph are possible Tuesday afternoon into Wednesday morning. Very high grassfire danger is likely Tuesday across most of the area and across central Kansas Thursday. Finally, snow is possible late Tuesday into Tuesday night with the greatest potential along and north of Highway 56. Any snowfall combined with wind gusts up to 60 mph will create reduced visibility and potential travel impacts. At this time significant snow accumulations appear unlikely, but stay tuned for forecast updates. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
Nearby
High Wind Warnings in Kansas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.